MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 6000 C501 MODULE; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 6000 C501 MODULE; CLINICAL CHEMISTRY ANALYZER
Model Number C501
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with the bilt3 (bilirubin total gen.3) assay on a cobas 6000 c501 module.The sample initially resulted in a bilt3 value of 0.39 mg/dl.The initial value was reported outside of the laboratory and questioned by a physician.The patient sample was repeated, resulting in a bilt3 value of 14.91 mg/dl.The re-measurement was done on the same sample, supplemented with plasma.The bilt3 reagent lot number was 633563 with an expiration date of 30-nov-2023.
 
Additional Manufacturer Narrative
Additional discrepant bilt3 and bild2 (bilirubin direct gen.2) results were received for another patient sample (patient 2).On (b)(6) 2022, patient sample 2 initially resulted in a bilt3 value of 0.38.The sample was repeated two times, resulting in values of 0.01 and 0.79.On (b)(6) 2022, patient sample 2 initially resulted in a bild2 value of 0.00.The sample was repeated two times, resulting in bild2 values of 0.86 and 0.84.No units of measure were provided.No questionable results were reported outside of the laboratory.The bild2 reagent lot was 670814 with an expiration date of 31-jan-2024.For patient sample 1, calibration results were within specification.The investigation found imprecision with the customer¿s third-party quality control results, possibly indicating sample handling issues.The reaction kinetic was requested but could not be provided.For patient sample 2, the reaction kinetic for bild2 shows zero pipetting first, and the reruns show no endpoint reaction, which possibly indicates a gammopathy or sample handling issue.Product labeling states: "in very rare cases, gammopathy, in particular type igm (waldenström¿s macroglobulinemia), may cause unreliable results." for patient sample 2, no reaction kinetic for bilt3 was provided as well as no calibration and quality control data.The investigation did not identify a product problem.The cause of the event could not be determined.The issue is consistent with incorrect pre-analytic sample handling.

Brand Name
COBAS 6000 C501 MODULE
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15799853
Report Number1823260-2022-03633
Device Sequence Number3113883
Product Code JJE
UDI-Device Identifier04015630928897
UDI-Public04015630928897
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC501
Device Catalogue Number04745914001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown